Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Dry flaky skin on elbow and foot. What could be causing this?

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Thu, 7 Feb 2013 in Skin Hair and Nails
Question: Hi. My daughter has a patch of dry flaky skin (red underneath) that is quite sore - on her elbow and her foot. They both began as a small blister - and she now has one on her other foot. Any ideas..?
doctor
Answered by Dr. Kalpana Pathak 18 minutes later
Hi,

Thanks for writing to us,

This patch of dry flaky skin that your daughter is having could be eczema or psoriasis.
However I would be in better position to answer, if you could upload an image of the concerned area. You can use this website's uploader to upload good quality images of the affected areas.

Hoping to hear from you soon...

Take care

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Kalpana Pathak 34 minutes later
Hi. She's not ever had eczema or psoriasis although my son had it when very young.
Our GP has taken a sample and sent it off, but I was hoping there is a quick answer/solution.

Attached is her elbow. It has been like this for 3+ months.

doctor
Answered by Dr. Kalpana Pathak 1 hour later
Hi,

Thanks for writing back.

Unfortunately, I haven't received any uploaded image. If you are having problem uploading it, you may send it to YYYY@YYYY and mention ATTN "Dr. Kalpana Pathak" in subject column.

Anyways, eczema usually begins as a small itchy lesion that increases in size. It's very itchy and slight oozing of fluid can be seen in early stages. Slight scaling is also seen and the lesion is red underneath.
In psoriasis a thick elevated red skin lesion is seen and is covered with thick white silvery scales.

I can only confirm the diagnosis, once I can see the image of concerned area.
In the meanwhile, you might apply a steroid based cream over the lesion. If the lesion is sore, oozy with fissuring an antibiotic steroid cream will be required.

Hope that answers your query. Should there be further query, I would be happy to assist you.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Kalpana Pathak 38 minutes later
Photo Attached.

Regards,
XXXXXXX
doctor
Answered by Dr. Kalpana Pathak 33 minutes later
Hi XXXXXXX

Thanks for sending the image.

It seems more like an eczematous lesion and applying a steroid cream would help.

If it’s itchy, taking an orally antihistamine tablet or syrup like cetrizine would relieve the itch. As these are prescription medicines, a doctor's follow up is always recommended.

Hope that answers your query.

Take care

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Psoriasis

doctor1 MD

I have a dry itchy patch on my right hip and on the back of my neck that has been there for almost a year...it started during a stressful time and will not go away! I have been to the doctor, who diagnosed it as psoriasis, prescribed steroids/creams...It cleared up some on my neck but there is still a small spot there...the place on my hip really bothers me, as it is only getting bigger! It is now as round as a tennis ball in diameter. It itches and will not go away...please help!

doctor1 MD

sir, in 2009 i had psoriasis ..that time i consult doctor..he gave me FOLITRA 15mg injection..and cap mega-3.. that time it was cured..then in 2010 i got some skin diseases (black spot type psoarisis in my body and neck)..he gave me TAB FUSYS 200 mg.and propasylic NF6 cream..i got cured. but now i got psoriasis in my head.some white and black mixing spots on my neck and body area.i couldnot know exactly it is psoarisis or not..i m using propasylic NF6.but there is no response..please help..what should i do to get cured..

doctor1 MD

Hi my name is felicia, I have psoriasis, I ve had it since I was about 8 yrs old and I am 41 now this winter has been the worst year that I have ever had as far as new winter patches and lots of different parts of my body I ve never had it before. Also, this year my elbows and hands are particulary bad and my arms hurt, I have had surface pain associated with rawness and itching before but this is intense real pain inside. My elbows hurt so bad it brings me to tears sometimes, its hard to describe sort of throbbing and seems to vibrate down my arms, on both sides. My fingers hurt to but not as intense. Both arms are also going numb from right above my elbows to my tips of fingers to where my fingers will turn white and i have to massage blood back in there. Are these things all related is it because of my psoriasis or is there something else going on? Thank You for your time Sincerely, Felicia Bredl

doctor1 MD

A friend had psoriasis for over 20 years. Shje is now 57 years of age. 12 years ago she began to suffer from arthritis. Doctors merely said it was psoriatic arthritis. Over the last two years her kidney became diseased (stage 4). It was then that a doctor said she was most probably suffering from yeast/fungal infection. I was wondering if she could be treated for the yeast/fungal infection by way of starvation with saline drip and antifungal. Of course if this is possible it will be done in a hospital. Once the yeast infection is cleared, the kidney disease could be addressed. Your views under no obligation or lialibility please.

doctor1 MD

Hi there I’m a 42 yo healthy male with mild psoriasis and psuedogout. Recent routine blood tests were normal. Three weeks ago whilst I had a mild sore throat and cold, I discovered a raised lymph node on my right side of neck 2 inches down from...

doctor1 MD

Hi.My doctor has advised to take Folitrax 2.5 mg for Psoriasis treatment. She is 72 year old. Is it advised to have this medicine. Please advise.

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?